Uniform Euler approximation of solutions of fractional-order delayed cellular neural network on bounded intervals

Open access


In this paper, we study convergence characteristics of a class of continuous time fractional-order cellular neural network containing delay. Using the method of Lyapunov and Mittag-Leffler functions, we derive sufficient condition for global Mittag-Leffler stability, which further implies global asymptotic stability of the system equilibrium. Based on the theory of fractional calculus and the generalized Gronwall inequality, we approximate the solution of the corresponding neural network model using discretization method by piecewise constant argument and obtain some easily verifiable conditions, which ensures that the discrete-time analogues preserve the convergence dynamics of the continuous-time networks. In the end, we give appropriate examples to validate the proposed results, illustrating advantages of the discrete-time analogue over continuous-time neural network for numerical simulation.

If the inline PDF is not rendering correctly, you can download the PDF file here.

  • [1] Sabatier J.; Poullain S.; Latteux P.; Oustaloup A. Robust speed control of a low damped electromechanical system based on CRONE control: Application to a four mass experimental test bench. Nonlinear Dynamics 38.1-4 (2004): 383-400.

  • [2] Caputo M.; Mainardi F. A new dissipation model based on memory mechanism. Pure and Applied Geophysics 91.1 (1971): 134-147.

  • [3] Anastasio T.J. The fractional-order dynamics of brainstem vestibulo-oculomotor neurons. Biological Cybernetics 72.1 (1994): 69-79.

  • [4] Mainardi F.; Raberto M.; Goreno R.; Scalas E. Fractional calculus and continuous-time Finance II: the waiting-time distribution. Physica A: Statistical Mechanics and its Applications 287.3 (2000): 468-481.

  • [5] Celik V.; Yakup D. Chaotic fractional order delayed cellular neural network. New Trends in Nanotechnology and Fractional Calculus Applications. Springer Netherlands (2010): 313-320.

  • [6] Chen L.; Chai Y.; Wu R.; Ma T.; Zhai H. Dynamic analysis of a class of fractional-order neural networks with delay. Neurocomputing 111 (2013): 190-194.

  • [7] Wang H.; Yongguang Y.; Guoguang W. Stability analysis of fractional-order Hopfield neural networks with time delays. Neural Networks 55 (2014): 98-109.

  • [8] Stamova I. Global Mittag-Leffler stability and synchronization of impulsive fractional-order neural networks with time-varying delays. Nonlinear Dynamics 77.4 (2014): 1251-1260.

  • [9] Deng W.; Changpin L.; Jinhu L. Stability analysis of linear fractional differential system with multiple time delays. Nonlinear Dynamics 48.4 (2007): 409-416.

  • [10] Sierociuk D.; Grzegorz S.; Andrzej D. Discrete fractional order artificial neural network. Acta Mechanica et Automatica 5 (2011): 128-132.

  • [11] Hirsch M.W. Convergent activation dynamics in continuous time networks. Neural Networks 2.5 (1989): 331-349.

  • [12] Delavari H.; Dumitru B.; Jalil S. Stability analysis of Caputo fractional-order nonlinear systems revisited. Nonlinear Dynamics 67.4 (2012): 2433-2439.

  • [13] Guo S.; Lihong H. Stability of nonlinear waves in a ring of neurons with delays. Journal of Differential Equations 236.2 (2007): 343-374.

  • [14] Zhang S.; Yu Y.; Wang H. Mittag-Leffler stability of fractional-order Hopfield neural net-works. Nonlinear Analysis: Hybrid Systems 16 (2015): 104-121.

  • [15] Kilbas A.A.; Srivastava H.M.; Trujillo J.J. Theory and applications of fractional differential equations. Elsevier Science Limited 204 (2006).

  • [16] Miller K.S.; Ross B. An introduction to the fractional calculus and fractional differential equations. New York: Wiley (1993).

  • [17] Podlubny I. Fractional differential equations: an introduction to fractional derivatives fractional differential equations to methods of their solution and some of their applications 198. Academic Press (1998).

  • [18] Henry D. Geometric theory of Semilinear Parabolic Partial Differential Equations. Springer-Verlag Berlin-New York (1989).

  • [19] Wu R.C.; Hei X.D.; Chen L.P. Finite-time stability of fractional-order neural networks with delay. Communications in Theoretical Physics 60 (2013): 189-193.

  • [20] Yang X.; Song Q.; Liu Y.; Zhao Z. Uniform stability analysis of fractional-order BAM neural networks with delays in the leakage terms. Abstract and Applied Analysis (2014). Hindawi Publishing Corporation.

  • [21] Chen L.; Chai Y.; Wu R.; Ma T.; Zhai H. Dynamic analysis of a class of fractional-order neural networks with delay. Neurocomputing 111 (2013): 190-194.

  • [22] Ke Y.; Miao C. Stability analysis of fractional-order CohenGrossberg neural networks with time delay. International Journal of Computer Mathematics 92.6 (2015): 1102-1113.

  • [23] Abbas S. Existence and attractivity of k-pseudo almost automorphic sequence solution of a model of bidirectional neural networks. Acta Applicandae Mathematicae 119.1 (2012): 57-74.

  • [24] Abbas S.; Xia Y. Existence and attractivity of k-almost automorphic sequence solution of a model of cellular neural networks with delay. Acta Mathematica Scientia 33.1 (2013): 290-302.

  • [25] Abbas S. Pseudo almost periodic sequence solutions of discrete time cellular neural networks. Nonlinear Analysis Modeling and Control 14.3 (2009): 283-301.

  • [26] Chiu K.S.; Pinto M.; Jeng J.C. Existence and global convergence of periodic solutions in recurrent neural network models with a general piecewise alternately advanced and retarded argument. Acta Applicandae Mathematicae 136.1 (2015): 193-216.

  • [27] Pinto M. Asymptotic equivalence of nonlinear and quasi linear differential equations with piecewise constant arguments. Mathematical and Computer Modelling 49 (2009): 451-458.

  • [28] Pinto M.; Robledo G. Controllability and observability for a linear time varying system with piecewise constant delay. Acta Applicandae Mathematicae 136.1 (2015): 193-216.

  • [29] Huang Z.; Wang X.; Xia Y. Exponential attractor of -almost periodic sequence solution of discrete-time bidirectional neural networks. Simulation Modelling Practice and Theory 18.3 (2010): 317-337.

  • [30] El-Sayed A.M.A.; Salman S.M. On a discretization process of fractional-order Riccati differential equation. Journal of Fractional Calculus and Applications 4.2 (2013): 251-259

  • [31] Raheem ZF. El.; Salman S.M. On a discretization process of fractional-order Logistic differential equation. Journal of the Egyptian Mathematical Society 22.3 (2014): 407-412.

  • [32] Agarwal R.P.; El-Sayed A.M.A.; Salman S.M. Fractional-order Chuas system: discretization bifurcation and chaos. Advances in Difference Equations (2013): 320.

  • [33] Ye H.; Gao J.; Ding Y. A generalized Gronwall inequality and its application to a fractional differential equation. Journal of Mathematical Analysis and Applications 328.2 (2007): 1075-1081.

Journal information
Impact Factor

Mathematical Citation Quotient (MCQ) 2017: 0.11

Target audience:

researchers in all areas of mathematics

Cited By
All Time Past Year Past 30 Days
Abstract Views 0 0 0
Full Text Views 259 91 5
PDF Downloads 127 43 2